Lactic acidosis associated with nucleoside analog therapy in an HIV- positive patient Academic Article uri icon

Overview

MeSH Major

  • Acidosis, Lactic
  • Anti-HIV Agents
  • HIV Infections
  • Reverse Transcriptase Inhibitors

abstract

  • A 44-year-old African-American female, HIV positive treated with highly active antiretroviral therapy (HAART), consisting of two nucleoside analogues and one nonnucleoside reverse transcriptase inhibitor, who was initially admitted with severe lactic acidosis. Liver biopsy was performed on the ninth hospital day, which revealed moderate microvesicular and macrovesicular fatty changes. The possible mechanism of lactic acidosis in patients on nucleoside analogues is discussed. The question as to how to monitor for this syndrome, as usual tests are neither sensitive nor specific, still remains important.

publication date

  • August 4, 2000

Research

keywords

  • Academic Article

Identity

Language

  • eng

Digital Object Identifier (DOI)

  • 10.1089/108729100413194

PubMed ID

  • 10935049

Additional Document Info

start page

  • 339

end page

  • 42

volume

  • 14

number

  • 7